Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Having throat pain. No use of using antibiotics. What could be the cause?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
Pain in throat that is not going away with Antibitics - whenever I speak or exert a little bit - left area of my neck around Adam's XXXXXXX pains
Posted Tue, 10 Dec 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 40 hours later
Brief Answer: Get thyroid function test Detailed Answer: Hello, You have a throat pain not going away with antibiotics and you are on thyronorm tablet. You should get done Thyroid function test. The pain could be because of thyroiditis i.e. acute inflammation in thyroid gland. You may require oral steroid for few days like 10 days in tapering dose according to your weight. This will relieve your pain. In addition, if the pain is because of some inflammation in the airway, then also steroid dosage will help and give a good relief. If you have a barking kind of dry cough then there are more chances of it being an airway inflammation. The third thing could be due to reflux of stomach contents into throat i.e. heart burn. You should take antacid and antireflux medication. Avoid smoking, alcohol. Get an ENT consultation done. IF in doubt, do reply.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor